Wilma is a skin cancer specialist nurse, here to answer your questions about different...
I was dx stage 2b 3years ago and recently had an in transit so am now 3b and due to start adjuvant pembro I know it can cause thining of the hair which is ok but i also know that it affects the thyroid quite commonly I did a clinical trial of interferon after my wle, again that affected my thyroid ( i do take thyroxine for underactive thyroid have done for years) and I lost three quarters of my hair. It sounds vain but my daughter is getting married this summer and im worried ill have severe hair loss again Has anyone on pembro encountered this Im hoping im worrying about nothing
I was put on an adjuvant course of Dab & Tram at the beginning of April. The first three weeks were fairly straight forward, with minor or intermittent side effects. Mid way through the third week I my body totally rebelled. I have stopped the treatment due to the severity of the side effects.
Its been a week now since the last dose & I have mostly recovered, and expect to be back to normal in another few days. I asked how often people react to the course so badly but I was told as it was all so new the information was not really available. I imagine I am in the minority to have such an adverse reaction.
On a more upbeat note, my hair was one of very few things not affected! I hope you breeze through the treatment and have a great time at your daughters wedding.
Don't wait for your ship to come in, swim out and find it!
My friend was only on it earlier this year and after one week her body totally rebelled all over rash, severe temperatures etc and she was unable to continue with the treatment - it is really heard to see the option on this therapy being taken away from her but her body was just unable to take it.It may be more common than you think. I wish you the very best with your treatment x
Hi SandraWM, we all react a bit differently to treatment. I have had Pembro April 2016 to April 2017 and again from June 2018 and continuing. I haven’t lost any hair at all, I did have an all over body rash within 2 weeks of starting it back in 2016, it delayed my next dose by a week and just meant I had to take antihistamine and use E45 cream, oh and I have no freckles anymore.
I hope you have a lovely time at the wedding and that you sail through the treatment.
Hi SandraWM, I’ve just started adjuvant Pembrolizumab. I haven’t seen hair thinning as a side effect on any of the literature I’ve been given, but anything is possible! It’s very early days for me - I had my first dose 2.5 weeks ago. I’ve had a bit of muscle soreness but nothing else yet (touch wood!). I am due my next dose on Wednesday so I’ll just have to see if the blood tests show anything. Hope it goes well for you
Sorry to hear that you've had to have a rest from the Dab/Tram Sailor2. Will you be starting on it again or are they going to swap you on to something else?
"Never regret a day in your life, good days give you happiness, bad days give you experience"
What is a Community Champion?
I expect an appointment soon at the hospital will reveal what options - if any - they are proposing, and will let you know. As it was an adjuvant course I won't be too surprised if they put me back on "watch and wait" three monthly check ups.
Its disappointing that Dab/Tram didn't turn out to be an option. I loved the idea of a years pills and then a likely happy end to my melanoma adventure. That said I wouldn't try it again if they offerred me a vast sum of cash!
This site is so great. KTatHome I saw your post and went and bought antihistamine & E45 today. The last remaining severe side effect is the skin rash which is worsening so thanks for the tip. I also called the 24hour hospital helpline who said it should be easing off and if not to come by on Monday. I'm beginning to wonder if my chest and back are turning into some kind of tree bark!
Hi Sailor2, I’m sorry to hear the dab tram hasn’t been plain sailing for you. I hope your skin rash disappears soon, I rang the hospital line as soon as my rash came up as it was on my instructions, the nurses told me what to get hold of and then they prescribed it for the next dose after I had had a break. There have been some people in the past on here who had Dab tram for stage 4 and just had a two day break when side effects hit, I hope your team sort out what you feel is best for you and give you time to chat and think about the next action. I hope they advised it was ok to have the antihistamines.
The disappointment of things not working out as you would have liked, and wanting an end to the melanoma adventure, well I can certainly understand where you are coming from. I had to laugh when you said you wouldn’t try it again if they offered you a vast sum of cash, only because after my op I was in touch with my husband’s health insurance people and discovered that the Pembro I’m on, entitles me to a £50 cash benefit each three weekly dose, I’ve not received it yet, but I was thinking that was a welcome surprise, that will pay for the petrol and a lunch out for us both each time. Suddenly the fact that I might have Pembro for a year past my surgery didn’t seem as bad as it has felt previously.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: